1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Bydureon Once a week injection for T2

Discussion in 'Type 2 Diabetes' started by svenmorris, Feb 19, 2012.

  1. svenmorris

    svenmorris Type 2 · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    Hi All,
    I'm new to the site and have just switched to Bydureon once a week injection from byetta twice a day.

    I am hoping for a change in fortune as I have struggled for 7 years with this nightmare.

    The problem is that I am a chef, I love food, it is my life and I am surrounded by it everyday. I constantly think about food, so for me to watch what I eat is a nightmare. Plus with my job I don't eat at regular times so with this new treatment I don't have to wait the hour before eating.

    Is anyone else on the site on this new treatment? how have you got on I would really like to know.

    Thanks
     
  2. agilestatueuk

    agilestatueuk · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    Having just also just switched over from Byetta to Bydureon (Friday just gone) I would also welcome people's experiences with it. When I first started on Byetta (5mg version), I had a lot of problems with nausea and stomach problems. These did all eventually fade and I was moved onto the 10mg version. Having heard about the once a week version I asked my GP to see if I could be put on it and he agreed although he did admit I would be the first at his surgery to be using it so was not able to offer much in the way of what to expect from it.

    Thanks in advance,

    M
     
  3. svenmorris

    svenmorris Type 2 · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    Hi
    Well it looks like we are both in the same boat, the doc just left a script for me to pick up after I asked about it last week. I took it for the first time yesterday so its early days for me too. I have read some reports on this and although some of the possible side effects are a bit scary {like with all drugs} the stories all seem positive. I will keep posting as I go.

    Thanks
     
  4. Colinmc

    Colinmc · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    I see there are various questions about the drug Bydureon and side effects etc.

    I have been taking the once weekly injection for just over 2 years (I was on the trial)
    I still take Metformin and Glycazide and am managing my levels well below 10 but rarely below 5

    I hate needles so once a week is brilliant.

    Side effects for me have included the odd lump in stomach but these slowly disappear. Some nausea still and definitely a reduction in what I eat etc and even if I want to eat.Often the evening of the injection i do not want to eat. Has resulted in the loss of about 10kgs

    Otherwise going on fine.
     
  5. svenmorris

    svenmorris Type 2 · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    I too am on metformin and glycazide so it all bodes well.

    This week I have found that my tolerance for carbs is very low, so for the past 3 days I have not eaten carbs at all, apart from porridge in the morning. I did this because I freaked out when I checked my blood and it was 23, now 3 days later its down to 10.

    So its all heading in the right direction......
     
  6. debzg

    debzg · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    21
    I've been on bydureon for 7 weeks now and it does seem to be working. I've lost about 2kg without any effort in my first month which was a nice bonus. The downside was the bedding in period because my insulin was immediately halved and immediately my bg went berserk going as high as 32.5 at one point and I thought I was in for a visit to the hospital!! Then my hormones went haywire so I had shedloads of acne on my face, not to mention the attractive B.O that even the strongest deodorant couldn't help!!
    It now seems to all be settling down with my bg back to single figures. It even makes me stop obsessing about food, which is a godsend since I am addicted to it! Only downside is that if you succumb to greasy food then you may regret it later. Without lowering the tone too much, let's just say Jonny Cash comes to mind!! Due back to the clinic in a couple of weeks, hopefully my Hba1c will have improved.
     
  7. Jonjones

    Jonjones · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    Been on Bydureon sice launched, had no side effects at all, the lumps are how it works it breaks down slowly over the week so you get continuous glycemic control. All I can say is it's awesome 56 injections a month down to 4!!. I have lost over a stone.
     
  8. Lizardfan

    Lizardfan · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    I took my third Bydureon injection today. Nice to see others using it and having positive results. My first week it took awhile for my blood sugars to settle down, no problems since then though. I have only had a touch of nausea twice for the briefest of moments. No decrease in appetite, but I have lost 2 pounds. I will look forward to reading others journey with this new medication. Thanks.
     
  9. alcam

    alcam · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Interesting to read your positive views on Bydureon.

    I am being referred to hospital Diabetic clinic by GP to get me on Exenatide which I hope will be in the Bydureon form and not Byetta. The less stabbings I receive a month the better!

    Anyone know if Bydureon is available UK wide or varies amongst Health trusts? Here's hoping that mine is up and running with this one or I shall have to get stroppy and take some control.... :wink:
     
  10. Shiramcurr

    Shiramcurr Type 2 · Member

    Messages:
    5
    Likes Received:
    2
    Trophy Points:
    43
    Hi I have just started my Bydureon journey today.
    I was very nervous about injecting my self but it was ok, a little pop as it broke the skin then it was fine.
    I hope my results are as positive as others I have been reading about on this site.
     
  11. kellibabi

    kellibabi · Well-Known Member

    Messages:
    84
    Likes Received:
    2
    Trophy Points:
    28
    I tried Bydureon for about 5 months. Felt sick all the time on it & it didn't really help lower my sugars. Glad it seems to be working for some people though. I'm soon going onto insulin - fingers crossed I won't feel ill all the time with it!.
     
  12. gfmoore

    gfmoore Type 2 · Well-Known Member

    Messages:
    354
    Likes Received:
    448
    Trophy Points:
    103
    I was on bydureon for over a year. It was certainly far more convenient than byetta, but to be honest I did not notice any effects from it. I didn't lose weight and my bloods seemed to be the same - not that I was much aware of bg etc at that time.

    I found the injection process to be erratic. Often it was fine (I started injecting into the thighs and then into the abdominal fat), the needle went in (and it is quite a large needle) with no problem and it was easy to inject. Other times it was painful as though I'd a nerve, and sometimes I couldn't depress the plunger and had to choose another injection site (I didn't change over the needle as I guess I should have done). There was always a little leakage from the injection site after I withdrew the needle and usually some blood - you definitely need to have a kitchen towel handy and don't wear your best shirt!!

    I also got little hard areas, some of which are still there 6 weeks later.

    The plus side is that I had no reactions - but I suspect this is because it wasn't actually working for me.

    I hope it works well for you.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook